MAUDE Adverse Event Report: COOK INC TURBO-JECT POWER INJECTABLE; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT POWER INJECTABLE; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: unknown.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the wire guide of a turbo-ject power injectable device would not advance through one of the lumens as it was occluded.A new device was used to complete the procedure.No adverse effects to the patient have been reported.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation evaluation.On (b)(6) 2020, (b)(6) hospital reported a device failure incident involving a turbo-ject power injectable catheter (rpn upicds-5.0-ct-otw-st-1110 and lot number 9393205).This event was said to have occurred on (b)(6) 2020.The physician was unable to advance the catheter along the wire guide.The physician used a new catheter to complete the procedure and the patient did not experienced any adverse effects as a result.A review of the complaint history, device history record (dhr), drawing, instructions for use (ifu), and quality control of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to prevent the distribution of non-conforming product.A review of the design history file found that this product is both safe and effective for its intended use.A review of the dhr for the reported complaint device lot (9393205) revealed no relevant non-conformances.A database search did not find any other events associated with the reported device lot.Based on this information, cook has concluded that the product was manufactured to specification and that there is no evidence of non-conforming product either in house or in the field.The current ifu for the catheter set is supplied with ifu c_tctpiccotw_rev6.Review of the products instruction for use provides the following information for end users related to this failure mode: ¿precautions the product is intended for use by health care practitioners trained and experienced in proper positioning of catheters in the central venous system using percutaneous entry (seldinger) technique.Standard technique for placement of vascular assess sheaths, angiographic catheters and wire guides should be employed.If lumen flow is impeded, do not force injection or withdrawal of fluids.Notify attending physician immediately.Instructions for use 5.Remove the access wire guide.Using fluoroscopic control, insert the longer marked wire guide to determine the correct catheter length by advancing the wire guide to the desired catheter tip location.Once the wire guide tip is in proper position, using the proximal portion of the wire guide that is external to the patient, measure the distance from the triple etch marks to the puncture site.(the distal 60 cm of the wire guide is marked in 5 cm increments, with the triple etch marks positioned proximally at 60cm.) (fig.2) tring catheter to the appropriate (60 cm minus x measure cm) length.Note: catheter are available in various untrimmed lengths.See packaged label for untrimmed length.6.Leaving the sheath and wire guide in place, remove the dilator by rotating the locking collar counterclockwire.(fig.3) note: to prevent inadvertent air aspiration after removal of dilator, place thumb and finger around wire guide at the proximal end of the sheath.7.Introduce the catheter over the wire guide into the sheath as far as possible.(fig.4) note: the last 3-7cm of insertable catheter may not pass through the sheath due to an increase in outer diameter.9.Once the sheath is removed, advance the catheter over the wire into final position.10.Remove wire guide, secure catheter to the skin, and dress in standard fashion.¿ based on the information provided, no product returned, and the results of the investigation, a definitive root cause was not able to be established.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional patient/event information has been received since the previous medwatch report was sent.

Brand Name
TURBO-JECT POWER INJECTABLE
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9856575
Report Number1820334-2020-00650
Device Sequence Number11416045
Product Code LJS
UDI-Device Identifier00827002561946
UDI-Public(01)00827002561946(17)201219(10)9393205
Combination Product (Y/N)N
PMA/510(K) Number
K111244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/19/2020
Device Model NumberN/A
Device Catalogue NumberUPICDS-5.0-CT-OTW-ST-1110
Device Lot Number9393205
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/13/2020
Supplement Date Received by Manufacturer04/30/2020
Initial Report FDA Received Date03/19/2020
Supplement Report FDA Received Date05/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1